Alert archive / New York / Small Craft Advisories in 2025

Small Craft Advisory 67, NWS Buffalo, NY

August 19, 2025

NWS Buffalo, NY issued this small craft advisory at Aug 19, 2025, 3:52 PM EDT. It took effect at Aug 20, 2025, 2:00 PM EDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Aug 19, 2025, 3:52 PM EDT (19:52 UTC)
In effect from
Aug 20, 2025, 2:00 PM EDT
Expired
Aug 21, 2025, 4:08 PM EDT
In force
26 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

017 
WHUS71 KBUF 191952
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
352 PM EDT Tue Aug 19 2025

LEZ040-041-200400-
/O.NEW.KBUF.SC.Y.0067.250821T0000Z-250822T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
352 PM EDT Tue Aug 19 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM WEDNESDAY TO 8 PM EDT
THURSDAY...

* WHAT...Northeast winds 10 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From 8 PM Wednesday to 8 PM EDT Thursday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-200400-
/O.NEW.KBUF.SC.Y.0067.250820T1800Z-250822T0000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
352 PM EDT Tue Aug 19 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM WEDNESDAY TO 8 PM EDT
THURSDAY...

* WHAT...East winds 15 to 25 knots and waves 4 to 7 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 2 PM Wednesday to 8 PM EDT Thursday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-200400-
/O.NEW.KBUF.SC.Y.0067.250821T0000Z-250821T2100Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
352 PM EDT Tue Aug 19 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM WEDNESDAY TO 5 PM EDT
THURSDAY...

* WHAT...East winds 10 to 20 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...From 8 PM Wednesday to 5 PM EDT Thursday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
7 follow-up statements
018 
WHUS71 KBUF 200146
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
946 PM EDT Tue Aug 19 2025

LEZ040-041-201000-
/O.CON.KBUF.SC.Y.0067.250821T0000Z-250822T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
946 PM EDT Tue Aug 19 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM WEDNESDAY TO
8 PM EDT THURSDAY...

* WHAT...Northeast winds 10 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From 8 PM Wednesday to 8 PM EDT Thursday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-201000-
/O.CON.KBUF.SC.Y.0067.250820T1800Z-250822T0000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
946 PM EDT Tue Aug 19 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM WEDNESDAY TO
8 PM EDT THURSDAY...

* WHAT...East winds 15 to 25 knots and waves 4 to 7 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 2 PM Wednesday to 8 PM EDT Thursday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-201000-
/O.CON.KBUF.SC.Y.0067.250821T0000Z-250821T2100Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
946 PM EDT Tue Aug 19 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM WEDNESDAY TO
5 PM EDT THURSDAY...

* WHAT...East winds 10 to 20 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...From 8 PM Wednesday to 5 PM EDT Thursday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
164 
WHUS71 KBUF 200842
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
442 AM EDT Wed Aug 20 2025

LEZ040-041-201645-
/O.CON.KBUF.SC.Y.0067.250821T0000Z-250822T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
442 AM EDT Wed Aug 20 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 PM EDT THURSDAY...

* WHAT...Northeast winds 10 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From 8 PM this evening to 8 PM EDT Thursday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-201645-
/O.CON.KBUF.SC.Y.0067.250820T1800Z-250822T0000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
442 AM EDT Wed Aug 20 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 PM EDT THURSDAY...

* WHAT...East winds 15 to 25 knots and waves 5 to 8 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 2 PM this afternoon to 8 PM EDT Thursday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-201645-
/O.CON.KBUF.SC.Y.0067.250821T0000Z-250821T2100Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
442 AM EDT Wed Aug 20 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 5 PM EDT THURSDAY...

* WHAT...East winds 10 to 20 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...From 8 PM this evening to 5 PM EDT Thursday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
531 
WHUS71 KBUF 201549
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1149 AM EDT Wed Aug 20 2025

LEZ041-210000-
/O.CON.KBUF.SC.Y.0067.250821T0000Z-250822T0000Z/
Lake Erie nearshore waters from Dunkirk to Buffalo-
1149 AM EDT Wed Aug 20 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 PM EDT THURSDAY...

* WHAT...Northeast winds 15 to 20 knots and waves up to 4 feet 
  expected. Waves highest closer to Dunkirk.

* WHERE...The nearshore waters of Lake Erie from Dunkirk to 
  Buffalo.

* WHEN...From 8 PM this evening to 8 PM EDT Thursday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-210000-
/O.CON.KBUF.SC.Y.0067.250820T1800Z-250822T0000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1149 AM EDT Wed Aug 20 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

* WHAT...East winds 15 to 25 knots and waves 5 to 8 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 8 PM EDT Thursday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-210000-
/O.CON.KBUF.SC.Y.0067.250821T0000Z-250821T2100Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
1149 AM EDT Wed Aug 20 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 5 PM EDT THURSDAY...

* WHAT...East winds 15 to 20 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...From 8 PM this evening to 5 PM EDT Thursday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-210000-
/O.CON.KBUF.SC.Y.0067.250821T0000Z-250822T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
1149 AM EDT Wed Aug 20 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 PM EDT THURSDAY...

* WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Dunkirk.

* WHEN...From 8 PM this evening to 8 PM EDT Thursday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
665 
WHUS71 KBUF 202357
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
757 PM EDT Wed Aug 20 2025

LEZ041-210800-
/O.CON.KBUF.SC.Y.0067.250821T0000Z-250822T0000Z/
Lake Erie nearshore waters from Dunkirk to Buffalo-
757 PM EDT Wed Aug 20 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

* WHAT...Northeast winds 5 to 15 knots expected.

* WHERE...The nearshore waters of Lake Erie from Dunkirk to 
  Buffalo.

* WHEN...Until 8 PM EDT Thursday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-210800-
/O.CON.KBUF.SC.Y.0067.000000T0000Z-250822T0000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
757 PM EDT Wed Aug 20 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

* WHAT...Northeast winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 8 PM EDT Thursday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-210800-
/O.CON.KBUF.SC.Y.0067.250821T0000Z-250821T2100Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
757 PM EDT Wed Aug 20 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
THURSDAY...

* WHAT...East winds 10 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...Until 5 PM EDT Thursday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-210800-
/O.CON.KBUF.SC.Y.0067.250821T0000Z-250822T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
757 PM EDT Wed Aug 20 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

* WHAT...Northeast winds 10 to 20 knots expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Dunkirk.

* WHEN...Until 8 PM EDT Thursday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
492 
WHUS71 KBUF 210747
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
347 AM EDT Thu Aug 21 2025

LEZ041-211600-
/O.CON.KBUF.SC.Y.0067.000000T0000Z-250822T0000Z/
Lake Erie nearshore waters from Dunkirk to Buffalo-
347 AM EDT Thu Aug 21 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Northeast winds 15 to 20 knots.

* WHERE...The nearshore waters of Lake Erie from Dunkirk to 
  Buffalo.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-211600-
/O.CON.KBUF.SC.Y.0067.000000T0000Z-250822T0000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
347 AM EDT Thu Aug 21 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...East winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-211600-
/O.CON.KBUF.SC.Y.0067.000000T0000Z-250821T2100Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
347 AM EDT Thu Aug 21 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...East winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-211600-
/O.CON.KBUF.SC.Y.0067.000000T0000Z-250822T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
347 AM EDT Thu Aug 21 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Northeast winds 15 to 20 knots.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Dunkirk.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
076 
WHUS71 KBUF 211557
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1157 AM EDT Thu Aug 21 2025

LOZ043-211700-
/O.CAN.KBUF.SC.Y.0067.000000T0000Z-250821T2100Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
1157 AM EDT Thu Aug 21 2025

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

LEZ041-220000-
/O.CON.KBUF.SC.Y.0067.000000T0000Z-250822T0000Z/
Lake Erie nearshore waters from Dunkirk to Buffalo-
1157 AM EDT Thu Aug 21 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Northeast winds 10 to 20 knots and waves 2 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Dunkirk to 
  Buffalo.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-220000-
/O.CON.KBUF.SC.Y.0067.000000T0000Z-250822T0000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1157 AM EDT Thu Aug 21 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Northeast winds 10 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-220000-
/O.CON.KBUF.SC.Y.0067.000000T0000Z-250822T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
1157 AM EDT Thu Aug 21 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Northeast winds 10 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Dunkirk.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
260 
WHUS71 KBUF 212008
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
408 PM EDT Thu Aug 21 2025

LEZ040-041-LOZ042-212115-
/O.CAN.KBUF.SC.Y.0067.000000T0000Z-250822T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
408 PM EDT Thu Aug 21 2025

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves will continue to diminish tonight.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 19, 2:06 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Aug 19, 2:06 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
206 PM EDT Tue Aug 19 2025

.SYNOPSIS...
An area of low pressure and cold front will approach and cross the
region tonight and Wednesday, with widespread showers and a few
thunderstorms. Dry weather will return late in the week as high
pressure builds into the region.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
A shortwave trough will continue to advance into the region through
tonight, combining with a surface wave/trough to draw a pronounced
moisture axis northward into the region. Better overall organization
of the surface wave will strengthen the low level jet and warm
advective pattern into the region. Widespread showers will blossom
into the region with locally heavy rainfall the main concern, with
precipitable water values nearing 2 inches within the moisture
axis. The heaviest rain will likely fall from the I-90 corridor
northward to Lake Ontario where ascent will be maximized, with
rainfall amounts potentially reaching or exceeding an inch,
especially where any embedded thunderstorms occur. Due to the dry
antecedent conditions, there is a low risk for flooding and
largely be beneficial across the area.

Cold front slides through the region late tonight and Wednesday
morning. The axis of heavier rainfall will shift eastward
toward the Finger Lakes with a better potential for embedded
thunderstorms, with the axis of surface based instability
shifting east within the warm sector ahead of the front. Shear
profiles are relatively unfavorable, so the severe risk looks
limited.

The rest of the day Wednesday into Wednesday night will be
characterized by a respectable wind shift to a northerly component
with decreasing chances of precipitation from northwest to
southeast. A few stray showers still possible Wednesday night
across the Southern Tier, but the inbound cooler and less humid
air mass should get rid of the precipitation threat overnight.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Long wave ridge centered over the southwest CONUS reaches north into
Great Lakes Thursday and expands in the Northeast by Friday, as
hurricane Erin advances up and then well away from the eastern
seaboard. The will result in a stretch of dry weather along with a
warming trend. Temperatures in the 70s Thursday will mix in some
lower 80s for the lake plains and valleys by Friday.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
A deep upper trough will dig across the Great Lakes this weekend and
into the beginning of next week. A cold front will likely slide
through the region sometime later in the weekend. Moisture looks
limited with the frontal boundary, but at least some scattered
showers and possible thunderstorms are possible with its passage.
Behind the front, a notably cooler airmass will spill into the region
within a broad cyclonic flow. 850 mb temperatures appear cold enough
to generate a lake response early next week, depending on the amount
of synoptic moisture available. Temperatures will be the warmest early
in the period with widespread daytime readings in the 80s, with a
notable cool down behind the front, with highs Monday and Tuesday
65 to 75, warmest along the lake plains.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A shortwave trough will move across the eastern Great Lakes region
tonight. Deep moisture will move into the region with a surface low
over far southern Ontario overnight. Showers, moderate to heavy at
times will move across the region, while flight conditions become
MVFR or below. Isolated to scattered thunderstorms are possible.

Outlook...

Wednesday...Localized cig/vsby restrictions possible especially
early in the day, otherwise mainly VFR with decreasing chances for
showers and thunderstorms.

Thursday through Saturday...VFR.

Sunday...Mainly VFR. Chance of showers.

&&

.MARINE...
Winds will remain easterly on Lake Ontario into this evening, while
staying generally southeast on Lake Erie. Speeds should remain under
15 knots.

A weak low passes through the region through Wednesday. Winds
trending more toward a northerly component with the low passing
south of Lake Erie and Lake Ontario, with a general weak gradient.

Conditions on the lower Great Lakes will become choppy Wednesday
night and Thursday as an east-northeast flow strengthens to around
20 knots. Small craft headlines will likely be needed for at
least a portion of this time frame on Lake Ontario, and possibly
Lake Erie.

Conditions become somewhat favorable for waterspouts on Lake Erie
Wednesday with the passage of a cold front.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...TMA
MARINE...TMA
Hazardous weather outlook, Aug 19, 2:08 PM EDT, 1 hour 44 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
208 PM EDT Tue Aug 19 2025

NYZ001>008-010>014-019>021-085-201815-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
208 PM EDT Tue Aug 19 2025

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-042>045-062>065-SLZ022-024-201815-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
208 PM EDT Tue Aug 19 2025

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-201815-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
208 PM EDT Tue Aug 19 2025

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a chance of waterspout Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Nearby

Small Craft Advisories in New York, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.